Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 87, NWS Memphis, TN

September 4, 2011Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Sep 4, 2011, 10:14 AM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Sep 6, 2011, 5:36 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 10:14 AM CDT (15:14 UTC)
In effect from
Sep 6, 2011, 5:36 AM CDT
Expired
Sep 6, 2011, 8:43 PM CDT
In force
15 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WGUS44 KMEG 041514
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 AM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-051514-
/O.NEW.KMEG.FL.W.0087.110906T1912Z-000000T0000Z/
/ABDM6.1.ER.110906T1912Z.110908T0600Z.000000T0000Z.NO/
1014 AM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY SEPTEMBER 06 UNTIL FURTHER NOTICE.
* AT 08 AM SUNDAY THE STAGE WAS...5.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.9 FEET THURSDAY SEPTEMBER 08.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY SEPTEMBER 06 AND 
  CONTINUE TO RISE TO NEAR 13.9 FEET BY THURSDAY SEPTEMBER 08.
AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE
WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO 
BEGINS TO FLOOD.  

$$
7 follow-up statements
344 
WGUS84 KMEG 050138
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT SUN SEP 4 2011

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE 
RIVER...TOMBIGBEE RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-060138-
/O.EXT.KMEG.FL.W.0085.110906T1048Z-110908T0215Z/
/BGBM6.1.ER.110906T1048Z.110907T0000Z.110907T2015Z.NO/
838 PM CDT SUN SEP 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM TUESDAY SEPTEMBER 06 UNTIL WEDNESDAY SEPTEMBER 07.
* AT 07 PM SUNDAY THE STAGE WAS 4.2 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 15.6 FEET TUESDAY SEPTEMBER 06.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY SEPTEMBER 06 AND 
  CONTINUE TO RISE TO NEAR 15.6 FEET BY TUESDAY SEPTEMBER 06.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY SEPTEMBER 07.
* AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND 
  EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING

$$

MSC095-060137-
/O.EXT.KMEG.FL.W.0086.110905T1718Z-110908T0400Z/
/AMYM6.1.ER.110905T1718Z.110906T1800Z.110907T2200Z.NO/
838 PM CDT SUN SEP 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM MONDAY SEPTEMBER 05 UNTIL WEDNESDAY SEPTEMBER 07.
* AT 04 PM SUNDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 24.6 FEET TUESDAY SEPTEMBER 06.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY SEPTEMBER 05 AND 
  CONTINUE TO RISE TO NEAR 24.6 FEET BY TUESDAY SEPTEMBER 06.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY SEPTEMBER 07.
* AT 25.0 FEET...WIDESPREAD LOWLAND AND FARMLAND FLOODING IS 
  OCCURRING

$$

MSC087-095-060137-
/O.EXT.KMEG.FL.W.0087.110906T1320Z-000000T0000Z/
/ABDM6.1.ER.110906T1320Z.110908T0600Z.000000T0000Z.NO/
838 PM CDT SUN SEP 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY SEPTEMBER 06 UNTIL FURTHER NOTICE.
* AT 08 PM SUNDAY THE STAGE WAS 5.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.4 FEET THURSDAY SEPTEMBER 08.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY SEPTEMBER 06 AND 
  CONTINUE TO RISE TO NEAR 14.4 FEET BY THURSDAY SEPTEMBER 08.
* AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON 
  THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER 
  ALSO BEGINS TO FLOOD

$$
608 
WGUS84 KMEG 051600
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-061600-
/O.EXT.KMEG.FL.W.0087.110906T0200Z-000000T0000Z/
/ABDM6.1.ER.110906T0200Z.110906T1800Z.000000T0000Z.NO/
1100 AM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM MONDAY SEPTEMBER 05 UNTIL FURTHER NOTICE.
* AT 09 AM MONDAY THE STAGE WAS 4.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 18.6 FEET TUESDAY SEPTEMBER 06.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY SEPTEMBER 05 AND 
  CONTINUE TO RISE TO NEAR 18.6 FEET BY TUESDAY SEPTEMBER 06.
* AT 18.0 FEET...WATER IS FLOWING OVER AIRBASE ROAD ON THE WEST BANK
  OF THE RIVER.

$$
328 
WGUS84 KMEG 051926
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-061926-
/O.EXT.KMEG.FL.W.0087.110906T0627Z-000000T0000Z/
/ABDM6.1.ER.110906T0627Z.110906T1800Z.000000T0000Z.NO/
226 PM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM EARLY TOMORROW MORNING UNTIL FURTHER NOTICE.
* AT 12 PM MONDAY THE STAGE WAS 5.7 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 16.3 FEET TUESDAY SEPTEMBER 6.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 16.3 FEET BY TOMORROW AFTERNOON. THE RIVER
  WILL THEN FALL SLOWLY FOR THE NEXT SEVERAL DAYS.
* AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED
  ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED

$$
623 
WGUS84 KMEG 060207
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 PM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE 
RIVER...TOMBIGBEE RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-070142-
/O.EXT.KMEG.FL.W.0085.000000T0000Z-110907T0142Z/
/BGBM6.1.ER.110906T0730Z.110906T1200Z.110906T1942Z.NO/
907 PM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM EARLY TOMORROW MORNING UNTIL TOMORROW EVENING.
* AT 7 PM MONDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.9 FEET TUESDAY SEPTEMBER 6.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 14.9 FEET BY TOMORROW MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING

$$

MSC095-070020-
/O.EXT.KMEG.FL.W.0086.000000T0000Z-110907T0020Z/
/AMYM6.1.ER.110906T0750Z.110906T1200Z.110906T1820Z.NO/
907 PM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM EARLY TOMORROW MORNING UNTIL TOMORROW EVENING.
* AT 8 PM MONDAY THE STAGE WAS 18.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 20.9 FEET TUESDAY SEPTEMBER 06.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 20.9 FEET BY TOMORROW MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* AT 20.0 FEET...LOWLAND FLOODING BEGINS

$$

MSC087-095-070206-
/O.EXT.KMEG.FL.W.0087.110906T1036Z-110910T1200Z/
/ABDM6.1.ER.110906T1036Z.110907T0000Z.110910T0600Z.NO/
907 PM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY SEPTEMBER 6 UNTIL SATURDAY SEPTEMBER 10.
* AT 8 PM MONDAY THE STAGE WAS 6.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.5 FEET TUESDAY SEPTEMBER 06.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 14.5 FEET BY TOMORROW EVENING.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY SEPTEMBER 10.
* AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED
  ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED

$$
092 
WGUS84 KMEG 061550
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 AM CDT TUE SEP 6 2011

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-071550-
/O.EXT.KMEG.FL.W.0087.000000T0000Z-110909T1500Z/
/ABDM6.1.ER.110907T0524Z.110908T0000Z.110909T0900Z.NO/
1050 AM CDT TUE SEP 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM WEDNESDAY SEPTEMBER 07 UNTIL FRIDAY SEPTEMBER 09.
* AT 08 AM TUESDAY THE STAGE WAS 7.8 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.7 FEET WEDNESDAY SEPTEMBER 07.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY SEPTEMBER 07 AND 
  CONTINUE TO RISE TO NEAR 13.7 FEET BY WEDNESDAY SEPTEMBER 07.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY SEPTEMBER 09.
* AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON 
  THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER 
  ALSO BEGINS TO FLOOD

$$
239 
WGUS84 KMEG 062011
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT TUE SEP 6 2011

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-072011-
/O.EXT.KMEG.FL.W.0087.000000T0000Z-110909T1030Z/
/ABDM6.1.ER.110908T1200Z.110908T1800Z.110909T0430Z.NO/
311 PM CDT TUE SEP 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM THURSDAY MORNING SEPTEMBER 8 UNTIL THURSDAY EVENING SEPTEMBER 8.
* AT 12 PM TUESDAY THE STAGE WAS 8.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.3 FEET THURSDAY SEPTEMBER 8.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 13.3 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THURSDAY NIGHT.
* AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON 
  THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER 
  ALSO BEGINS TO FLOOD

$$
121 
WGUS84 KMEG 070144
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
843 PM CDT TUE SEP 6 2011

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-070213-
/O.CAN.KMEG.FL.W.0087.000000T0000Z-110909T1030Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 PM CDT TUE SEP 6 2011

FORECAST INFORMATION FOR
  BUTTAHATCHIE RIVER NEAR ABERDEEN
* AT 8 PM TUESDAY THE STAGE WAS 9.2 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 12.7 FEET THURSDAY SEPTEMBER 8.
* FLOOD STAGE IS 13.0 FEET.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Sep 4, 9:55 AM CDT, 19 minutes earlier.

Area forecast discussion, Sep 4, 9:55 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 AM CDT SUN SEP 4 2011

.UPDATE...
UPDATED FOR MINOR CHANGES IN MORNING TEMPERATURES AND SKY COVER.

&&

.DISCUSSION...

NOT TO MUCH CHANGE TO THE ON GOING FORECAST THIS MORNING AS
FRONTAL PRECIPITATION IS SEEN ACROSS THE NORTHERN MIDSOUTH
COUNTIES AND THE FIRST RAIN BAND FROM TROPICAL STORM LEE IS
PUSHING ACROSS NORTH MISSISSIPPI. CURRENT POPS ARE ON TRACK. ONLY
MINOR ADJUSTMENTS HAVE BEEN DONE WITH TEMPERATURES ACROSS
NORTHEAST MISSISSIPPI WHERE RAINFALL HAS KEPT READINGS A COUPLE OF
DEGREES COOLER. ALSO VISIBLE SATELLITE SHOWS SUBSIDENCE DEVELOPING
IN THE TENNESSEE RIVER VALLEY SO REDUCED SKY COVER WORDING THIS
MORNING TO MOSTLY CLOUDY IN A FEW OF OUR EASTERN MIDSOUTH
COUNTIES.

WILL BE WATCHING BOTH THE NORTHERN PROGRESSION OF THE DRY SURGE
OF AIR STREAMING NORTHWARD ALONG THE MISSISSIPPI/ALABAMA
COAST...AND THE EVOLUTION OF THE COLD FRONT BECOMING MORE
STATIONARY AND EXACTLY WHERE THAT WILL TAKE PLACE. PROBLEMS WITH
EACH CONCERN IS DRY AIR MAY LEAD TO A STRONG THUNDERSTORM ACROSS
THE SOUTHERN CWA COUNTIES LATE THIS AFTERNOON THROUGH
OVERNIGHT...AND THE TIMING OF HEAVY RAIN DEVELOPING ALONG THE
FRONT.

JAB

&&

.PREV DISCUSSION... /ISSUED 624 AM CDT SUN SEP 4 2011/

PREV DISCUSSION... /ISSUED 439 AM CDT SUN SEP 4 2011/

PRIMARY FORECAST CONCERN REMAINS TROPICAL STORM LEE AND ITS
POTENTIAL RAINFALL FOR NORTHEAST MS THROUGH MONDAY NIGHT. TS LEE
WILL MOVE LITTLE TODAY...REMAINING OVER SOUTHERN LA. HEAVIER RAIN
THREAT ARRIVES LATE TONIGHT AND MONDAY... AS THE CENTER OF CIRCULATION
MOVES INTO SOUTHERN MS. FOLLOWING COORDINATION WITH NEIGHBORING
OFFICES... HAVE PUSHED BACK THE START OF THE FLOOD WATCH FOR
NORTHEAST AND PORTIONS OF NORTH MS TO 7 PM CDT THIS EVENING.

TS LEE WILL GRADUALLY WEAKEN AS IT MOVES INTO WEST CENTRAL AL BY
TUESDAY MORNING. STORM TOTAL RAINFALL AMOUNTS APPEAR UNCHANGED
FROM YESTERDAY AFTERNOON FORECAST... ESSENTIALLY 3 INCHES
SOUTHEAST OF A CHARLESTON TO OXFORD TO CORINTH LINE... 4 INCHES
SOUTHEAST OF TUPELO... AND UP TO 5.5 INCHES NEAR AND THE EAST OF
ABERDEEN MS. IT BEARS REPEATING THAT THESE ARE FORECAST AMOUNTS AS
OF EARLY SUNDAY MORNING. THE TRACK OF TS LEE MAY CHANGE...SEE THE
LATEST FORECASTS AND DISCUSSIONS FROM THE NATIONAL HURRICANE CENTER.
TO HIGHLIGHT THE UNCERTAINTY OF FORECASTING TS LEE PATH...THE 00Z
NAM KEPT THE SYSTEM OFF SHORE THROUGH 84 HOURS.

THE OTHER STORY REMAINS A COLD FRONT PASSAGE THIS EVENING THAT
WILL USHER IN COOLER AND DRIER AIR TYPICAL OF AUTUMN. THE REMNANTS
OF TROPICAL STORM LEE WILL BECOME EXTRATROPICAL...MOVE INTO OHIO
VALLEY AND STALL DURING THE MID TO LATE WEEK PERIODS. THIS WILL
PLACE THE MIDSOUTH IN NORTHWEST FLOW ALOFT AND IN SUFFICIENT
PROXIMITY TO THE SYNOPTIC MIDLEVEL LOW FOR SOME LATE WEEK SHOWERS
AND PERHAPS SOME THUNDER NORTHEAST OF MEMPHIS. LOW LEVEL THETA E
VALUES AND MARGINAL INSTABILITY SHOULD PRECLUDE THE OCCURRENCE OF
HAZARDOUS WEATHER. MOST OF THE MIDSOUTH WILL SIMPLY EXPERIENCE
RELATIVELY COOL AND DRY CONDITIONS THROUGH LATE IN THE WEEK.

PWB

&&

.AVIATION...

12Z TAF SET

RAIN BANDS ASSOCIATED WITH TROPICAL STORM LEE WILL CONTINUE MOVING
NORTHWARD THIS MORNING. VSBYS AND CIGS WILL GRADUALLY DETERIORATE
AS THE DAY PROGRESSES AT KMEM...KMKL AND KTUP. MEANWHILE...A COLD
FRONT WILL BEGIN TO SAG INTO NE AR AROUND MIDDAY. EXPECT A BKN
LINE OF SHRA/TSRA AHEAD OF THE FRONT THAT WILL AFFECT KJBR IN THE
AFTERNOON. BY EVENING...RAIN WILL START SHIFTING EASTWARD AS WINDS
INCREASE TO 12-15 KTS WITH HIGHER GUSTS FROM THE NNE. KJBR AND
KMEM WILL SEE RAIN END BETWEEN 00-06Z. CIGS WILL GRADUALLY COME UP
AFTER THE RAIN ENDS. KMKL WILL SEE RAIN END AROUND 8Z BUT WILL
LIKELY HOLD ONTO MVFR CIGS THROUGH THE END OF THE TAF SET. KTUP
WILL SEE IFR CONDITIONS IMPROVE TO MVFR AS THE NIGHT PROGRESSES.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  83  63  74  55 /  80  40  20  10
MKL  81  64  73  55 /  70  60  20  10
JBR  83  61  74  52 /  60  20  10   0
TUP  83  69  74  58 / 100 100  60  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING
     FOR CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-
     PONTOTOC-PRENTISS-TALLAHATCHIE-TISHOMINGO-UNION-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Sep 4, 4:01 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CDT SUN SEP 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
401 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH HAS BEEN ISSUED FOR NORTHEAST AND PORTIONS OF NORTH
CENTRAL MISSISSIPPI TONIGHT. TROPICAL STORM LEE WILL SLOWLY MOVE
THROUGH SOUTHERN LOUISIANA TONIGHT. OUTER RAIN BANDS MAY AFFECT
PORTIONS OF NORTH AND NORTHEAST MISSISSIPPI TONIGHT...PRODUCING
EXTENDED PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL.

ELSEWHERE... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NORTH OF
INTERSTATE 40 THIS AFTERNOON ALONG AND AHEAD OF AN APPROACHING
COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH CONTINUES OVER NORTHEAST MISSISSIPPI MONDAY AND
MONDAY NIGHT. OUTER RAIN BANDS FROM TROPICAL STORM LEE WILL LIKELY
AFFECT NORTHEAST MISSISSIPPI... AS THE SYSTEM MOVES INTO WEST
CENTRAL ALABAMA BY TUESDAY MORNING.

WINDS MAY REACH ADVISORY CRITERIA MONDAY AND MONDAY NIGHT... MAINLY
ALONG AND SOUTH OF INTERSTATE 40.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND FLOODING REPORTS MAY BE REQUESTED OF SPOTTERS TONIGHT
THROUGH MONDAY NIGHT OVER NORTHEAST MISSISSIPPI.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:05 AM CDTRiver Flood WarningMEGMonroe50 hr
Sep 4, 10:05 AM CDTRiver Flood WarningMEGMonroe50 hr
Sep 4, 2:19 PM CDTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more30 hr

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.